Arkansas, 2024

Damaging Winds in Arkansas, June 26, 2024

June 26, 2024 · NWS LZK · 2 events in 2 counties and zones

A weak cold front swept across the state from the northwest on the 26th, producing thunderstorms ahead of the boundary. A few of these storms became severe producing damaging winds during the late morning hours to around noon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A weak cold front swept across the state from the northwest on the 26th, producing thunderstorms ahead of the boundary. A few of these storms became severe producing damaging winds during the late morning hours to around noon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 26, 5:42 AM CST, 4 hours 13 minutes earlier.

Area forecast discussion, Jun 26, 5:42 AM CST, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
642 AM CDT Wed Jun 26 2024

...New AVIATION...

.SHORT TERM...
(Today through Thursday Night)
Issued at 336 AM CDT Wed Jun 26 2024

An upper level ridge remains west of Arkansas today providing a
northwest flow over Arkansas. The upper ridge will move east
Thursday and by Thursday night will be over Arkansas.

A cold front will move into the area from the north today. A complex
of thunderstorms, moving into central Missouri currently, will move
through the north and central sections this morning. Another round
of thunderstorms is expected in central and south sections during
the afternoon and evening along the cold front. Some of the
thunderstorms could become severe with large hail and damaging winds
the main threats. Expect heat indices over 105 degrees in parts of
the river valley and central and south. A Heat Advisory has been
issued for these areas.

Highs today and Thursday will be in the upper 80s to mid 90s. Lows
tonight and Thursday night will be in the mid 60s to mid 70s.

&&

.LONG TERM...
(Friday through Tuesday)
Issued at 336 AM CDT Wed Jun 26 2024

The upper lvl high pressure that was fixated over the Southwestern
region of the CONUS will elongate and encompass the region over the
Southern Plains and Mid-South regions of the CONUS to begin the long-
term forecast period and the end of the work week. Into the weekend,
a cold front will approach the state from the north elevating the
chances for rain and isolated thunderstorms on Saturday afternoon
through the day on Sunday with POP chances remaining at a modest 20
to 40 percent with the declaration that not every location within
the CWA and state of Arkansas will see rainfall during this period.
The need for heat headlines will fluctuate to different parts of the
state from Friday into the weekend as the cold front will offer
another opportunity at brief relief across parts of the CWA, but
unfortunately during the long-term forecast period, no single day
stands out in which heat headlines will likely be completely
removed across the entire state.

Into next week, the center of the upper lvl ridge will become
positioned over Arkansas leading to overall hot and dry condition
rebounding quickly and becoming the highlight of the forecast as
high temperatures across the state will vary from the mid 90s to low
100s on Tuesday. Heat headlines will likely be needed statewide as
we venture into next week with above normal temperatures and
dangerous heat index values returning to the Natural State.

&&

.AVIATION...
(12Z TAFS)
Issued at 639 AM CDT Wed Jun 26 2024

A cold front will bring showers and thunderstorms to the area
today...in the morning north and central...and in the
afternoon central and south. Strong gusty winds can be associated
with these thunderstorms. MVFR conditions are expected in the
thunderstorms, otherwise VFR conditions are anticiated.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     91  70  90  69 /  80  10   0   0
Camden AR         95  72  92  73 /  30  30  10   0
Harrison AR       89  67  88  69 /  70   0   0   0
Hot Springs AR    96  72  92  71 /  30  30  10   0
Little Rock   AR  94  74  92  74 /  60  30   0   0
Monticello AR     93  73  91  74 /  40  40  10   0
Mount Ida AR      94  70  92  71 /  50  30  10   0
Mountain Home AR  89  68  88  69 /  40  10   0   0
Newport AR        91  72  90  71 /  80  20   0   0
Pine Bluff AR     93  73  91  73 /  30  30  10   0
Russellville AR   94  72  92  72 /  70  10   0   0
Searcy AR         93  71  91  71 /  80  20   0   0
Stuttgart AR      92  73  90  74 /  30  30  10   0

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon today to 8 PM CDT this evening for
ARZ042-043-052>057-062>069-121-122-130-137-138-140-141-221-222-
230-237-238-240-241-340-341.

&&

SHORT TERM...51
LONG TERM....74
AVIATION...51
Hazardous weather outlook, Jun 26, 3:05 AM CST, 6 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
405 AM CDT Wed Jun 26 2024

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-270915-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
405 AM CDT Wed Jun 26 2024

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms are expected throughout the day today.
Some of the thunderstorms may become severe with large hail and
damaging winds the main threats.

Heat and humidity will also be a concern central and south with
heat indices over 105 degrees. A Heat Advisory is in effect for
these areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Temperatures will be slightly cooler on Thursday with some rain
possible on Wednesday. While a few stronger storms can not be
ruled out, widespread severe weather is not expected. Very hot and
humid conditions return for Friday and into early next week.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

51/74

In the hours before

Special weather statement, Jun 26, 8:04 AM CST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Little Rock AR
904 AM CDT Wed Jun 26 2024

ARZ031-039-042-121-122-130-137-138-230-237-238-240-241-261445-
Northwest Yell County AR-Northern Scott County AR-
Southern Pope County AR-
Northern Montgomery County Higher Elevations AR-
Southern and Eastern Logan County AR-Perry AR-
Western and Northern Logan County AR-Yell Excluding Northwest AR-
Central and Southern Scott County AR-Conway AR-Garland AR-
Northern Polk County Higher Elevations AR-Southern Johnson County AR-
904 AM CDT Wed Jun 26 2024

...Strong thunderstorms will impact portions of Logan, south central
Johnson, western Perry, southwestern Conway, northwestern Garland,
Scott, northern Polk, Yell, northern Montgomery and southwestern Pope
Counties through 945 AM CDT...

At 903 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Dover to near Hackett. Movement was south at 35
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Russellville...                   Booneville...
Waldron...                        Paris...
Danville...                       Dardanelle...
Atkins...                         Pottsville...
Lamar...                          Dover...
Ola...                            Mansfield...
London...                         Magazine...
Knoxville...                      Subiaco...
Scranton...                       Adona...
Ratcliff...                       Blue Mountain...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
western and central Arkansas.

&&

LAT...LON 3493 9445 3496 9437 3495 9434 3497 9424
      3506 9423 3506 9425 3510 9414 3514 9414
      3514 9403 3523 9403 3523 9392 3532 9391
      3531 9381 3534 9381 3549 9307 3549 9302
      3498 9282 3470 9341 3458 9445
TIME...MOT...LOC 1403Z 348DEG 32KT 3542 9310 3515 9438

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

55
Special weather statement, Jun 26, 8:41 AM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Little Rock AR
941 AM CDT Wed Jun 26 2024

ARZ031-039-042>044-122-137-138-140-141-230-237-238-240-241-340-
261515-
Northwest Yell County AR-Northern Scott County AR-
Southern Pope County AR-Southeast Polk County Higher Elevations AR-
Northern Montgomery County Higher Elevations AR-
Southern and Eastern Logan County AR-Pulaski AR-Perry AR-
Yell Excluding Northwest AR-Polk County Lower Elevations AR-
Central and Southern Scott County AR-Saline AR-Conway AR-Garland AR-
Northern Polk County Higher Elevations AR-
Central and Eastern Montgomery County AR-
941 AM CDT Wed Jun 26 2024

...Strong thunderstorms will impact portions of southern Logan,
Perry, southwestern Conway, northwestern Garland, Scott, northern
Polk, northwestern Saline, Yell, northern Montgomery, northwestern
Pulaski and southeastern Pope Counties through 1015 AM CDT
...

At 941 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sequoya Park to 6 miles east of Stonehouse
Recreation Area to near Heavener. Movement was south at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Morrilton...                      Mena...
Waldron...                        Danville...
Perryville...                     Ola...
Oppelo...                         Perry...
Oden...                           Adona...
Houston...                        Beauchamp...
Muddy Creek WMA...                Carden Bottoms...
Polk County Fairgrounds...        Fourche Valley...
Queen Wilhelmina State Park...    Sequoya Park...
Cardiff...                        Little Italy...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
western and central Arkansas.

&&

LAT...LON 3492 9445 3507 9360 3523 9276 3485 9251
      3468 9343 3449 9446
TIME...MOT...LOC 1441Z 340DEG 25KT 3516 9283 3503 9358 3485 9452

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

55
Special weather statement, Jun 26, 9:06 AM CST, 49 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1006 AM CDT Wed Jun 26 2024

ARZ016-017-025-032>034-044>047-056-261545-
Pulaski AR-Lawrence AR-Monroe AR-White AR-Independence AR-Lonoke AR-
Prairie AR-Faulkner AR-Jackson AR-Jefferson AR-Woodruff AR-
1006 AM CDT Wed Jun 26 2024

...Strong thunderstorms will impact portions of southeastern
Independence, Woodruff, Prairie, Jackson, Lonoke, southeastern
Faulkner, northwestern Monroe, southeastern White, northwestern
Jefferson, south central Lawrence and Pulaski Counties through 1045
AM CDT
...

At 1006 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alicia to Kensett to near Pinnacle
Mountain State Park. Movement was southeast at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Little Rock...                    North Little Rock...
Sherwood...                       Jacksonville...
Cabot...                          Searcy...
West Little Rock...               Maumelle...
Downtown Little Rock...           Newport...
Lonoke...                         Brinkley...
Augusta...                        Des Arc...
Clarendon...                      Hazen...
De Valls Bluff...                 North Little Rock Airport...
Little Rock AFB...                Southwest Little Rock...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3588 9103 3500 9104 3500 9115 3491 9115
      3491 9112 3479 9110 3438 9206 3455 9225
      3458 9224 3458 9228 3487 9260 3526 9171
      3599 9103 3590 9087 3588 9088
TIME...MOT...LOC 1506Z 311DEG 39KT 3589 9103 3522 9166 3487 9247

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

55
Special weather statement, Jun 26, 9:10 AM CST, 45 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1010 AM CDT Wed Jun 26 2024

ARZ031-039-042>044-122-137-138-140-141-230-237-238-240-241-340-
261545-
Northwest Yell County AR-Northern Scott County AR-
Southern Pope County AR-Southeast Polk County Higher Elevations AR-
Northern Montgomery County Higher Elevations AR-
Southern and Eastern Logan County AR-Pulaski AR-Perry AR-
Yell Excluding Northwest AR-Polk County Lower Elevations AR-
Central and Southern Scott County AR-Saline AR-Conway AR-Garland AR-
Northern Polk County Higher Elevations AR-
Central and Eastern Montgomery County AR-
1010 AM CDT Wed Jun 26 2024

...Strong thunderstorms will impact portions of southern Logan,
Perry, southwestern Conway, northwestern Garland, Scott, northern
Polk, northwestern Saline, Yell, northern Montgomery, northwestern
Pulaski and southeastern Pope Counties through 1045 AM CDT
...

At 1009 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Perryville to 6 miles south of Fourche
Valley to Mountain Fork. Movement was south at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Morrilton...                      Mena...
Waldron...                        Danville...
Perryville...                     Ola...
Oppelo...                         Perry...
Oden...                           Adona...
Houston...                        Beauchamp...
Muddy Creek WMA...                Carden Bottoms...
Polk County Fairgrounds...        Fourche Valley...
Queen Wilhelmina State Park...    Sequoya Park...
Cardiff...                        Little Italy...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
western and central Arkansas.

&&

LAT...LON 3492 9445 3507 9360 3523 9276 3485 9251
      3468 9343 3449 9446
TIME...MOT...LOC 1509Z 340DEG 25KT 3497 9275 3484 9350 3466 9444

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

55
Special weather statement, Jun 26, 9:20 AM CST, 35 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1020 AM CDT Wed Jun 26 2024

ARZ039-042>044-140-141-240-241-340-341-261545-
Pulaski AR-Perry AR-Southwest Montgomery County Higher Elevations AR-
Polk County Lower Elevations AR-
Southeast Polk County Higher Elevations AR-
Northern Montgomery County Higher Elevations AR-Saline AR-Garland AR-
Northern Polk County Higher Elevations AR-
Central and Eastern Montgomery County AR-
1020 AM CDT Wed Jun 26 2024

...Strong thunderstorms will impact portions of southern Perry,
Garland, Polk, Saline, Montgomery and central Pulaski Counties
through 1045 AM CDT
...

At 1019 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Williams Junction to near
Mccauley. Movement was south at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Little Rock...                    Hot Springs...
Benton...                         West Little Rock...
Bryant...                         Hot Springs Village...
Mount Ida...                      Southwest Little Rock...
Haskell...                        Shannon Hills...
Mountain Pine...                  Wickes...
Grannis...                        Traskwood...
Hatfield...                       Norman...
Oden...                           Lonsdale...
Vandervoort...                    Otter Creek...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
western and central Arkansas.

&&

LAT...LON 3449 9446 3479 9329 3493 9256 3455 9221
      3446 9268 3450 9274 3450 9291 3440 9295
      3440 9341 3434 9341 3436 9425 3419 9425
      3419 9447
TIME...MOT...LOC 1519Z 340DEG 37KT 3482 9266 3450 9429

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Cavanaugh
Special weather statement, Jun 26, 9:51 AM CST, 4 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1051 AM CDT Wed Jun 26 2024

ARZ042>045-052>056-062-141-341-261630-
Hot Spring AR-Pike AR-Pulaski AR-Grant AR-
Southwest Montgomery County Higher Elevations AR-Clark AR-Lonoke AR-
Saline AR-Dallas AR-Jefferson AR-Garland AR-
Central and Eastern Montgomery County AR-
1051 AM CDT Wed Jun 26 2024

...Strong thunderstorms will impact portions of northern Clark, Pike,
Lonoke, Grant, northwestern Dallas, northwestern Jefferson, southern
Garland, southeastern Saline, Hot Spring, southeastern Montgomery and
southeastern Pulaski Counties through 1130 AM CDT
...

At 1051 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Ironton to near Daisy. Movement was southeast
at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Little Rock...                    North Little Rock...
Hot Springs...                    Benton...
Bryant...                         Arkadelphia...
Malvern...                        Downtown Little Rock...
Sheridan...                       Lonoke...
Murfreesboro...                   Southwest Little Rock...
White Hall...                     Haskell...
Shannon Hills...                  England...
Glenwood...                       Carlisle...
Wrightsville...                   Redfield...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
western Arkansas.

&&

LAT...LON 3431 9393 3487 9176 3452 9166 3448 9168
      3448 9170 3438 9171 3395 9354 3401 9375
      3401 9382 3418 9382 3419 9393
TIME...MOT...LOC 1551Z 318DEG 21KT 3466 9229 3429 9382

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

67

The radar

The Little Rock radar (KLZK), 108 km away, was scanning. The volume nearest the first event began at 15:53 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Garland

When
June 26, 9:55 AM CST
Where
Garland County, 2.93 mi WSW of Crystal Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.510, -93.380

A tree was blown down across Highway 270 near Crystal Springs.

Thunderstorm Wind, Jefferson

When
June 26, 10:46 AM CST
Where
Jefferson County, 0.57 mi W of (Pbf)pine Bluff Arpt
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
34.180, -91.940

The ASOS at Grider Field Airport in Pine Bluff measured a wind gust of 64 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2024Every state in 2024This day in weather historyWarnings in Arkansas, June 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1192447, 1192449.